DOI QR코드

DOI QR Code

GENERALIZED MATRIX FUNCTIONS, IRREDUCIBILITY AND EQUALITY

  • Jafari, Mohammad Hossein (Department of Pure Mathematics Faculty of Mathematical Sciences University of Tabriz) ;
  • Madadi, Ali Reza (Department of Pure Mathematics Faculty of Mathematical Sciences University of Tabriz)
  • Received : 2013.08.14
  • Published : 2014.11.30

Abstract

Let $G{\leq}S_n$ and ${\chi}$ be any nonzero complex valued function on G. We first study the irreducibility of the generalized matrix polynomial $d^G_{\chi}(X)$, where $X=(x_{ij})$ is an n-by-n matrix whose entries are $n^2$ commuting independent indeterminates over $\mathbb{C}$. In particular, we show that if $\mathcal{X}$ is an irreducible character of G, then $d^G_{\chi}(X)$ is an irreducible polynomial, where either $G=S_n$ or $G=A_n$ and $n{\neq}2$. We then give a necessary and sufficient condition for the equality of two generalized matrix functions on the set of the so-called ${\chi}$-singular (${\chi}$-nonsingular) matrices.

References

  1. L. B. Beasley and L. J. Cummings, On the uniqueness of generalized matrix functions, Proc. Amer. Math. Soc. 87 (1983), no. 2, 229-232. https://doi.org/10.1090/S0002-9939-1983-0681826-6
  2. D. S. Dummit and R. M. Foote, Abstract Algebra, John Wiley and Sons, Inc., 2004.
  3. M. H. Jafari and A. R. Madadi, On the equality of generalized matrix functions, Linear Algebra Appl. 456 (2014), 16-21. https://doi.org/10.1016/j.laa.2012.04.027
  4. M. Marcus, Finite Dimensional Multilinear Algebra, Part I, Marcel Dekker, 1973.
  5. R. Merris, Multilinear Algebra, Gordon and Breach Science Publishers, 1997.